Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 30, 2014, 5:08 PM EDT for Hillsborough County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2014, 5:08 PM EDT (21:08 UTC)
- Expired
- May 30, 2014, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 24 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:20 PM EDT | HAIL 0.7 | 4 Se Brandon, FL | REPORT OF DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS52 KTBW 302108 SVRTBW FLC057-302145- /O.NEW.KTBW.SV.W.0037.140530T2108Z-140530T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 508 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 545 PM EDT. * AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FISH HAWK...AND MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDON...PLANT CITY...GIBSONTON...LITHIA SPRINGS STATE PARK... BLOOMINGDALE...RIVERVIEW...VALRICO...PROGRESS VILLAGE...SEFFNER... MANGO...PALM RIVER...FLORIDA STATE FAIRGROUNDS...PLANT CITY AIRPORT AND ORIENT PARK. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 261. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233 TIME...MOT...LOC 2108Z 170DEG 6KT 2782 8225 $$
2 follow-up statements
301 WWUS52 KTBW 302124 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 524 PM EDT FRI MAY 30 2014 FLC057-302145- /O.CON.KTBW.SV.W.0037.000000T0000Z-140530T2145Z/ HILLSBOROUGH FL- 524 PM EDT FRI MAY 30 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL HILLSBOROUGH COUNTY... AT 523 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LITHIA SPRINGS STATE PARK...OR NEAR FISH HAWK...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLOOMINGDALE...RIVERVIEW...PLANT CITY...PLANT CITY AIRPORT... SEFFNER...DOVER...MANGO...FLORIDA STATE FAIRGROUNDS...ORIENT PARK... VALRICO...PALM RIVER...BRANDON AND PROGRESS VILLAGE PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233 TIME...MOT...LOC 2123Z 170DEG 6KT 2786 8224 $$
579 WWUS52 KTBW 302145 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 545 PM EDT FRI MAY 30 2014 FLC057-302155- /O.EXP.KTBW.SV.W.0037.000000T0000Z-140530T2145Z/ HILLSBOROUGH FL- 545 PM EDT FRI MAY 30 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY HAS EXPIRED... THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 261. ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...UNTIL IT FULLY DISSIPATES. LAT...LON 2799 8242 2804 8213 2775 8210 2771 8233 TIME...MOT...LOC 2124Z 170DEG 6KT 2786 8224 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:04 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 30, 3:04 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 304 PM EDT FRI MAY 30 2014 .SHORT TERM (TONIGHT AND SATURDAY)...NUMEROUS AFTERNOON SHOWERS AND STORMS WILL BE WINDING DOWN AFTER SUNSET...BUT THERE WILL CONTINUE TO BE SOME RISK FOR A STRONG/DAMAGING WIND GUST AND SMALL HAIL IN THE STRONGEST STORMS UNTIL AFTER 7 OR 8 PM. ON SATURDAY...WE DO SEE SOME MID-LEVEL WARMING TAKING PLACE...BUT THE AIRMASS WILL REMAIN MOIST. SYNOPTICALLY...EASTERLY FLOW WILL BE STRENGTHENING AS PRESSURES RISE TO THE NORTH AND FALL TO THE SOUTH. WE SHOULD STILL END UP WITH A FAIRLY TYPICAL SEA BREEZE ALONG THE COAST...BUT SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF THE BOUNDARY SATURDAY AFTERNOON WILL LIKELY COME BACK TOWARD THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING. THE SEVERE THREAT WILL BE LOWER THAN TODAY...BUT THE STRONGEST STORMS COULD CONTAIN GUSTY WINDS AND SMALL HAIL. .MID TERM (SATURDAY NIGHT AND SUNDAY)...SHOWERS AND STORMS WILL COME TO AN END LATE SATURDAY NIGHT. FOR SUNDAY...EASTERLY FLOW LOOKS TO BE A BIT STRONGER...WHICH WOULD KEEP THE WEST COAST SEA BREEZE CLOSER TO THE COAST AND KEEP THE BEST RAIN CHANCES FOCUSED HERE AS WELL. .LONG TERM (SUNDAY NIGHT-THURSDAY)... UPPER-LEVEL HIGH PRESSURE REMAINS OVER THE REGION TO START THE NEXT WORK WEEK WITH SURFACE HIGH PRESSURE OVER THE NORTHEAST SINKING SOUTHWARD. EAST WINDS WILL BE IN PLACE ON MONDAY AND ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE DAY. FOR THE MIDDLE PART OF THE WEEK...SOME DRIER AIR TRIES TO WORK INTO THE REGION FROM THE NORTHEAST AS THE UPPER RIDGE BUILDS...WHILE MODELS ARE HINTING AT DEEPER MOISTURE IN THE SOUTHEASTERN GULF OF MEXICO WORKING ITS WAY NORTHEASTWARD TOWARD THE AREA. DESPITE THE POTENTIAL DRIER AIR...WILL KEEP RAIN CHANCES IN THE FORECAST TUESDAY AND WEDNESDAY...THOUGH LOWER TO THE NORTH...AND KEEP AN EYE ON SUBSEQUENT MODEL RUNS. MORE RAIN COULD BE ON THE WAY FOR THE END OF NEXT WEEK AS THE 30/00Z RUNS OF BOTH THE GFS AND THE ECMWF SHOW A LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTH/CENTRAL GULF OF MEXICO. && .AVIATION... STILL EXPECTING MAINLY VFR CONDITIONS BUT CONFIDENCE HIGH ENOUGH TO INCLUDE TEMPO GROUPS OF MVFR CONDITIONS FOR PGD...FMY AND RSW. && .MARINE... HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO THE GULF WATERS. WINDS WILL REMAIN A PREDOMINANT SOUTHEAST WIND FLOW OFF SHORE AND A SOUTH SOUTHWEST WIND FLOW ALONG THE COAST WHERE THE SEA BREEZE HAS SET UP. WINDS ARE EXPECTED TO REMAIN IN THE 8 TO 12 KNOT RANGE WITH SEAS LESS THAN 2 FEET THROUGHOUT THE WEEKEND. THE MAIN MARINE CONCERN WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING INLAND AND MOVING WESTWARD OVER THE COASTAL WATERS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 35 KNOTS...CHOPPY SEAS AND DEADLY LIGHTNING. THESE CONDITIONS WILL REMAIN UNCHANGED THROUGH LATE MONDAY INTO EARLY TUESDAY WHEN STRONG HIGH PRESSURE OVER THE CAROLINAS PRODUCES A SURGE IN THE EASTERLY WIND FLOW TO NEAR SMALL CRAFT EXERCISE CAUTION LEVEL. SEAS WILL BUILD TO 3 TO 4 FEET IN RESPONSE TO THE SURGE IN WINDS. && .FIRE WEATHER...WARM AND HUMID AIR WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS. LIGHT WINDS WILL PERSIST THROUGH SATURDAY FOLLOWED BY INCREASING EASTERLY FLOW NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 90 74 90 / 50 60 30 60 FMY 71 91 72 91 / 50 60 20 60 GIF 72 92 72 89 / 30 60 20 50 SRQ 72 90 72 89 / 50 60 30 60 BKV 68 90 69 90 / 50 60 20 60 SPG 76 89 75 89 / 50 60 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...JILLSON PREVIOUS MID/LONG TERM...CARLISLE MARINE...WYNN/JILLSON
Hazardous weather outlook, May 30, 4:31 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 431 AM EDT FRI MAY 30 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-310845- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 431 AM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE POSSIBLE THIS WEEKEND THROUGH MID NEXT WEEK. THE GREATEST COVERAGE WILL BE THIS WEEKEND...WITH SLIGHTLY LESS CHANCE FOR THE NATURE COAST EARLY NEXT WEEK. THUNDERSTORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, May 30, 4:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 413 PM EDT FRI MAY 30 2014 FLZ162-262-265-302100- INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE- 413 PM EDT FRI MAY 30 2014 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE AND NORTHEASTERN LEE COUNTIES... AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED 13 MILES SOUTHEAST OF BABCOCK RANCH...OR 11 MILES WEST OF LA BELLE...NEARLY STATIONARY...WILL AFFECT RURAL NORTHEASTERN LEE COUNTY AND RURAL SOUTHEASTERN CHARLOTTE COUNTY...UNTIL 500 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2695 8199 2698 8156 2673 8157 2676 8187 TIME...MOT...LOC 2013Z 186DEG 1KT 2681 8162
Local storm report, May 30, 4:16 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
416 PM EDT FRI MAY 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 3 SW EAGLE LAKE 27.95N 81.79W
05/30/2014 M48 MPH POLK FL MESONET
MESONET STATION 3 SW EAGLE LAKE /AP837/
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, May 30, 4:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 430 PM EDT FRI MAY 30 2014 FLZ162-262-265-302045- INLAND CHARLOTTE-COASTAL CHARLOTTE-INLAND LEE- 430 PM EDT FRI MAY 30 2014 ...FUNNEL CLOUDS ARE POSSIBLE IN NORTHEASTERN LEE AND SOUTHEASTERN CHARLOTTE COUNTIES... AT 429 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD 10 MILES NORTHEAST OF REGIONAL SOUTHWEST AIRPORT. MOVEMENT UNKNOWN. AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING A FUNNEL CLOUD...13 MILES NORTHEAST OF FORT MYERS...MOVING NORTH AT 5 MPH. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 138 AND 143. FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES. MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS. THOUGH A TORNADO HAS NOT BEEN REPORTED...THESE STORMS HAVE THE POTENTIAL TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2691 8195 2695 8157 2663 8157 2662 8188 TIME...MOT...LOC 2029Z 201DEG 3KT 2677 8172
Special weather statement, May 30, 4:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 432 PM EDT FRI MAY 30 2014 FLZ160-255-260-302115- INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA- 432 PM EDT FRI MAY 30 2014 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN MANATEE AND NORTHEASTERN SARASOTA COUNTIES... AT 432 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED 11 MILES SOUTHEAST OF HIDDEN RIVER...OR 10 MILES NORTHEAST OF NORTH PORT...MOVING NORTH AT 5 MPH...WILL AFFECT RURAL EASTERN SARASOTA COUNTY AND RURAL SOUTHEASTERN MANATEE COUNTY...UNTIL 515 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 182. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2764 8241 2764 8207 2707 8207 2710 8234 TIME...MOT...LOC 2032Z 201DEG 3KT 2719 8213
Special weather statement, May 30, 4:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
439 PM EDT FRI MAY 30 2014
FLZ139-239-302130-
INLAND LEVY-COASTAL LEVY-
439 PM EDT FRI MAY 30 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL LEVY COUNTY...
AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR CHIEFLAND...MOVING NORTHWEST AT 5 MPH...
WILL AFFECT CHIEFLAND AND MANATEE SPRINGS STATE PARK...UNTIL 530 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2959 8283 2954 8271 2934 8292 2944 8302
2947 8299 2951 8299 2952 8298 2954 8299
2956 8295 2958 8295 2959 8294
TIME...MOT...LOC 2038Z 141DEG 3KT 2949 8291Special weather statement, May 30, 4:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT FRI MAY 30 2014
FLZ151-251-302145-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
459 PM EDT FRI MAY 30 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BOYETTE...OR NEAR FISH
HAWK...MOVING NORTH AT 5 MPH...WILL AFFECT ALAFIA RIVER STATE
PARK...SUN CITY CENTER...PLANT CITY...MANGO...BRANDON...VALRICO...
WIMAUMA AND FORT LONESOME...UNTIL 545 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 246 AND 265.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2806 8240 2805 8207 2791 8206 2770 8207
2768 8235
TIME...MOT...LOC 2058Z 178DEG 4KT 2779 8224The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:08 PM EDT | Special Marine Warning | TBW | 52 min | |
| May 30, 1:33 PM EDT | Special Weather Statement | TBW | Highlands | 42 min |
| May 30, 3:14 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| May 30, 3:46 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| May 30, 4:13 PM EDT | Special Weather Statement | TBW | Charlotte | 47 min |
| May 30, 4:30 PM EDT | Special Weather Statement | TBW | Charlotte | 15 min |
| May 30, 4:32 PM EDT | Special Weather Statement | TBW | Manatee | 43 min |
| May 30, 4:39 PM EDT | Special Weather Statement | TBW | Levy | 51 min |
| May 30, 4:59 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| May 30, 5:18 PM EDT | Special Weather Statement | TBW | DeSoto | 42 min |
| May 30, 5:20 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
| May 30, 7:01 PM EDT | Special Weather Statement | TBW | Pasco | 44 min |
| May 30, 7:19 PM EDT | Special Weather Statement | TBW | Levy | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.